Alert archive / Idaho / Wind Chill Warnings in 2013
Wind Chill Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Dec 3, 2013, 1:54 PM MST. It took effect at Dec 4, 2013, 12:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2013, 1:54 PM MST (20:54 UTC)
- In effect from
- Dec 4, 2013, 12:00 AM MST
- Expired
- Dec 4, 2013, 10:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPIH 032054 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 154 PM MST TUE DEC 3 2013 IDZ019-032-041700- /O.NEW.KPIH.WC.W.0003.131204T0700Z-131204T1700Z/ UPPER SNAKE HIGHLANDS-LOST RIVER/PAHSIMEROI- INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... PINE CREEK PASS...ARCO...CHALLIS...MACKAY 154 PM MST TUE DEC 3 2013 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST WEDNESDAY. * WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO. * LOCATIONS INCLUDE...ARCO...HOWE...DUBOIS...SPENCER...ASHTON AND ST ANTHONY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ HTTP://WEATHER.GOV/POCATELLO
1 follow-up statement
000 WWUS45 KPIH 041649 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 949 AM MST WED DEC 4 2013 IDZ019-032-041800- /O.EXP.KPIH.WC.W.0003.000000T0000Z-131204T1700Z/ UPPER SNAKE HIGHLANDS-LOST RIVER/PAHSIMEROI- INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... PINE CREEK PASS...ARCO...CHALLIS...MACKAY 949 AM MST WED DEC 4 2013 ...WIND CHILL WARNING WILL EXPIRE AT 10 AM MST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 10 AM MST THIS MORNING. A FEW POCKETS OF VERY COLD TEMPERATURES LINGERED ACROSS THE UPPER SNAKE PLAIN THIS MORNING...BUT WITH GRADUALLY WARMING TEMPERATURES AND DECREASING WINDS...THE WIND CHILL WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Dec 3, 8:15 AM MST, 5 hours 39 minutes earlier.
Area forecast discussion, Dec 3, 8:15 AM MST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 815 AM MST TUE DEC 3 2013 .SHORT TERM...TODAY THROUGH FRIDAY. A QUICK UPDATE THIS MORNING TO ACCOUNT FOR A CONVERGENCE EVENT WORKING DOWN THE SNAKE RIVER PLAIN THROUGH IDAHO FALLS TOWARD POCATELLO. HAVE RECEIVED REPORTS OF 4 TO 8 INCHES IN THE UPPER VALLEY AND RADAR IS CURRENTLY SHOWING THE LEADING EDGE OF THE SNOW BAND WORKING THROUGH BLACKFOOT. MODELS ARE SHOWING THIS BAND EXTENDING INTO THE ERN MAGIC VALLEY LATER TODAY AND AND HAVE ATTEMPTED TO SHOW THIS PROGRESSION IN THE FORECAST. SEE PREVIOUS DISCUSSION BELOW. HUSTON WV IMAGERY SHOWS LOW CIRCULATION OVER CENTRAL IDAHO WITH TROUGH ORIENTED ACROSS OREGON AND THE UPPER JET OVER SOUTHERN IDAHO. UPPER DIFFLUENCE IS KEEPING GREATEST THREAT OF SNOWSHOWERS OVER EXTREME EASTERN IDAHO THIS MORNING...AND THE PRESENCE OF THE UPPER LOW IN CENTRAL IDAHO WILL HELP FOCUS MORE SNOWSHOWERS OVER THE MOUNTAINS LATER TODAY THROUGH TONIGHT. MODELS CONTINUE DIGGING UPPER TROUGH OVER THE WEST THROUGH WEDNESDAY MORNING BUT KEEP US IN A COLD NORTHERLY FLOW. KEPT SOME POPS IN THE MOUNTAINS BUT VERY LITTLE QPF SO NO WINTER HEADLINES EXPECTED AS THERE IS LITTLE SYNOPTIC FORCING. TEMPERATURES WILL BE WELL BELOW NORMAL THROUGH THE PERIOD OWING TO THE UPPER TROUGH AND THE INTRUSION OF COLD ARCTIC AIR. HINSBERGER .LONG TERM...FRIDAY THROUGH MONDAY. PERSISTENT HIGH PRESSURE RIDGE IS NEAR 140W WHILE A DISTURBANCE DROPS FROM WESTERN CANADA TO OREGON FRIDAY AND SATURDAY. THIS IS FURTHER WEST THAN PREVIOUS FORECAST TRACKS. PRECIPITATION FRIDAY SHOULD BE MORE FOCUSED ON THE WESTERN SLOPES OF THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS...THEN AS THE DISTURBANCE DROPS INTO NORTHERN CALIFORNIA WE SHOULD SEE MORE SOUTHWEST FLOW AND A LITTLE BETTER OPPORTUNITY OF PRECIPITATION IN THE UPPER SNAKE PLAIN ON SATURDAY. TIMING IS STILL THERE...JUST CHANGED WHERE THE PRECIPITATION IS FAVORED. THERE IS A SIGNIFICANT DEPARTURE IN THE MODELS BY SUNDAY...THE GFS IS UNDERCUTTING THE EASTERN PACIFIC RIDGE AND BRINGING MOIST WESTERLY FLOW TOWARDS IDAHO. THIS ALSO WOULD WARM TEMPERATURES 10 TO 15 DEGREES. GFS ENSEMBLES ARE A TOTAL MESS AT THAT TIME RANGE. THE ECMWF AGREES MORE WITH THE GFS WAVE 5 PATTERN...AND THE WEATHER PREDICTION CENTER CURRENT SOLUTION. THIS DOES NOT GO FOR UNDER CUTTING THE RIDGE..RATHER IT HOLDS ON TO N-NW FLOW ANOTHER TWO DAYS BEFORE BRINGING WESTERLY FLOW OFF THE PACIFIC. FOR THIS FORECAST...DELAYED ANY BIG WARM UP FOR THE WEEKEND...MAYBE BY TUESDAY. RS && .AVIATION...NORTHERLY SURFACE WINDS WILL OVER TAKE THE UPPER SNAKE PLAIN BY LATE MORNING. MAIN PRECIPITATION BAND HAS MOVED SOUTH OF IDAHO ALREADY BUT THE LOW MOVING DOWN FROM WESTERN MONTANA WILL BRING SCATTERED TO BROKEN CLOUDS ABOUT 3000 TO 4000 FT AGL AT KIDA AND KPIH TO DAY THAT LINGER THROUGH MIDNIGHT. SURFACE WINDS CONVERGE THIS AFTERNOON BETWEEN BURLEY AND TWIN FALLS AND COULD FAVOR SOME SNOW SHOWERS IN THAT AREA AS SUGGESTED BY THE NAM12 THIS MORNING. SOME SHOWER ACTIVITY ALSO FAVORED ON THE RIDGE LINES AROUND KSUN THIS AFTERNOON. TEMPERATURES REMAIN BELOW FREEZING AT ALL TAF SITES TODAY AND WEDNESDAY. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 6 AM MST EARLY THIS MORNING ABOVE 6000 FEET FOR THE IDZ019-023. WINTER WEATHER ADVISORY UNTIL 6 AM MST EARLY THIS MORNING ABOVE 6000 FEET FOR THE IDZ025. &&
Hazardous weather outlook, Dec 3, 4:47 AM MST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 447 AM MST TUE DEC 3 2013 IDZ017>025-031-032-041200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 447 AM MST TUE DEC 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT BREEZY CONDITIONS TODAY...THOUGH NOT NEARLY AS WINDY AS YESTERDAY. THE AREA MAY ALSO SEE SOME LIGHT SNOWFALL. TEMPERATURES AND WIND CHILLS WILL BE A CONCERN AS WIND CHILL INDICES DROP TO ZERO TO 10 BELOW IN THE SNAKE PLAIN AND 10 TO 25 BELOW IN THE CENTRAL MOUNTAINS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD OVERNIGHT LOWS ARE EXPECTED FOR THE NEXT FEW NIGHTS. THE NEXT WEATHER SYSTEM LOOKS LIKE IT WILL IMPACT SOUTHEAST IDAHO FRIDAY NIGHT AND SATURDAY BRINGING ANOTHER ROUND OF SNOW TO THE HIGH COUNTRY AND POSSIBLY THE SNAKE PLAIN AS WELL. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Dec 3, 7:59 AM MST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
759 AM MST TUE DEC 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM SNOW REXBURG 43.83N 111.79W
12/03/2013 M8.2 INCH MADISON ID TRAINED SPOTTER
8.25 INCHES OF SNOW OVERNIGHT. LIGHT SNOW STILL FALLING.
&&
DPHELPSLocal storm report, Dec 3, 9:03 AM MST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
903 AM MST TUE DEC 3 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW MARYSVILLE 44.07N 111.42W
12/03/2013 M4.0 INCH FREMONT ID TRAINED SPOTTER
STORM TOTAL. SOME MINOR BLOWING AND DRIFTING
SNOW STILL OCCURRING. LIQUID EQUIVALENT:
0.27
&&
NWS POCATELLO ID
IRIS SYSTEMLocal storm report, Dec 3, 9:51 AM MST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
951 AM MST TUE DEC 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM SNOW 1 W REXBURG 43.83N 111.80W
12/03/2013 E7.0 INCH MADISON ID TRAINED SPOTTER
SPOTTER REPORTED 7 INCHES OF SNOWFALL AND 0.41 INCHES
PRECIPITATION.
&&
DPHELPSLocal storm report, Dec 3, 10:17 AM MST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1017 AM MST TUE DEC 3 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM SNOW 3 ENE DRIGGS 43.75N 111.05W
12/03/2013 M6.5 INCH TETON ID PUBLIC
SINCE LAST NIGHT. LIGHT SNOW STILL FALLING
AT TIME OF REPORT VIA OFFICE FACEBOOK PAGE.
&&
NWS POCATELLO ID
IRIS SYSTEMThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 5:57 AM MST | Special Weather Statement | PIH | Fremont, Jefferson, Madison, Teton | 3 hr |
Nearby
Wind Chill Warnings in Idaho, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.